# SDR 2007FA0000510

- Difficulty date: June 18, 2007
- Submitted: June 18, 2007
- Operation: General aviation
- Aircraft: N27YS
- Make and model: Hughes 269C
- Aircraft time: 1,573 hours
- Engine: Lyc HIO360*
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Lock Nut
- Part number: 269A6029
- Condition: Backed Out
- Location: T/R Gearbox
- Part time: 1,573 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: C

## Discrepancy

DURING GROUND RUNUP, PILOT NOTICED TAIL ROTOR NOT SPINNING. AIRCRAFT SHUTDOWN AND RETURNED TO HANGER. UPON DISASSEMBLY IT WAS NOTED THAT THE NUT PN 269A6029 THAT ATTACHES THE DRIVE COUPLING TO THE GEARBOX HAD BACKED OUT COMPLETELY AND WORN A HOLE THROUGH THE ALUMINUM BUMPER PN 269A5712 THAT IS INSIDE THE TAIL ROTOR DRIVESHAFT. THREADS INSIDE THE TAIL ROTOR GEARBOX INPUT SHAFT PN 269A5626-5 WERE ALSO DAMAGED. PARTS WERE FORWARDED TO MFG FOR EVALUATION.
